MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRIO MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRIO MESH; SURGICAL MESH
Catalog Number 0010214
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Hernia (2240)
Date of Event 06/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, the patient developed a hernia recurrence approximately 3 years post-implant and underwent surgical intervention.The reported condition was clinically assessed to be definitely related to the study device and indeterminate in relation to the index procedure; however, based on the information provided, we are unable to determine to what extent, if any, the ventrio mesh may have caused or contributed to the patient's postoperative hernia recurrence.As reported, hernia recurrence had resolved.Hernia recurrence is a known inherent risk of hernia repair surgery and is listed in the instructions-for-use (ifu) supplied the device as a possible complication.Should additional information be provided a supplemental emdr will be submitted.Not returned - remains implanted.
 
Event or Problem Description
It was reported to davol that a patient who is part of a clinical study experienced hernia recurrence.On (b)(6) 2015: the subject male patient underwent repair of an primary ventral epigastric hernia using ventrio, large circle, 4.5 cm with eptfe mesh, performed in an open fashion.The mesh was placed pre-peritoneally.The mesh was sutured in position using non-bard/davol sutures.Interrupted sutures were used to close the fascia.The skin was completely closed using sutures.The subject patient was also administered with prophylactic antibiotics.The patient was discharged to home.On (b)(6) 2018: the subject patient was diagnosed with an epigastric recurrent hernia of length 9cm and width 10cm.The hernia recurrence was assessed by the clinician as moderate in severity and not a serious adverse event (sae) and required reoperation and had resolved.The ae has been assessed per clinician as definitely related to the study device and indeterminate in relation to the index procedure.
 
Additional Manufacturer Narrative
As reported, the patient developed a hernia recurrence approximately 3 years post-implant and underwent surgical intervention.The reported condition was clinically assessed to be definitely related to the study device and indeterminate in relation to the index procedure; however, based on the information provided, we are unable to determine to what extent, if any, the ventrio mesh may have caused or contributed to the patient's postoperative hernia recurrence.As reported, hernia recurrence had resolved.Hernia recurrence is a known inherent risk of hernia repair surgery and is listed in the instructions-for-use (ifu) supplied the device as a possible complication.Addendum: this is addendum to the initial emdr submitted.This supplemental emdr is being submitted to make a correction to d4 - expiry date.A review of the manufacturing records was performed for the subject lot and found that the lot was manufactured to specification.Should additional information be provided a supplemental emdr will be submitted.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Not returned - remains implanted.
 
Event or Problem Description
It was reported to davol that a patient who is part of a clinical study experienced hernia recurrence.(b)(6) 2015: the subject male patient underwent repair of an primary ventral epigastric hernia using ventrio, large circle, 4.5 cm with eptfe mesh, performed in an open fashion.The mesh was placed pre-peritoneally.The mesh was sutured in position using non-bard/davol sutures.Interrupted sutures were used to close the fascia.The skin was completely closed using sutures.The subject patient was also administered with prophylactic antibiotics.The patient was discharged to home.(b)(6) 2018: the subject patient was diagnosed with an epigastric recurrent hernia of length 9cm and width 10cm.The hernia recurrence was assessed by the clinician as moderate in severity and not a serious adverse event (sae) and required reoperation and had resolved.The ae has been assessed per clinician as definitely related to the study device and indeterminate in relation to the index procedure.

Brand Name
VENTRIO MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key10642270
Report Number1213643-2020-09043
Device Sequence Number3287700
Product Code FTL
UDI-Device Identifier00801741016417
UDI-Public(01)00801741016417
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K100229
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source other,study
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2015
Device Catalogue Number0010214
Device Lot NumberHUWH0662
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/13/2019
Supplement Date Received by Manufacturer10/16/2020
Initial Report FDA Received Date10/07/2020
Supplement Report FDA Received Date10/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age33 YR